3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Effexor XR & Weight Gain

Reply
 
Thread Tools
Old 09-26-2009, 12:10 AM   #1
Junior Member
 
Join Date: Sep 2009
Posts: 2

Default Effexor XR & Weight Gain

Hi Everyone, I have been on Effexor XR since March and gained about 25lbs. Has anyone experienced weight gain while on effexor xr. Weight gain is not one of the side effects of Effexor xr. Please let me know if anyone had similar side effects. Thanks
bameena is offline   Reply With Quote
Old 09-26-2009, 12:42 AM   #2
Giovanna
 
Late to the game's Avatar
 
Join Date: Jun 2009
Location: Northern California
Posts: 222

S/C/G: 186/see ticker/145

Height: 5'8"

Default

I gained weight too, although I don't know if it was because I was so depressed or the fact that I was in my 40s and going through perimenopause.
__________________


One for every 5 pounds lost

FEBRUARY 1
Late to the game is offline   Reply With Quote
Old 09-26-2009, 12:45 AM   #3
Junior Member
 
Join Date: Aug 2009
Location: Chicago
Posts: 17

S/C/G: 263/259/170

Height: 5'7"

Default

Yes, I was on Effexor XR and gained 30 lbs. over one summer. Granted, I was still somewhat depressed and was eating a lot, but I'd never experienced weight gain that rapidly. I'm now on a combo of Lexapro and Wellbutrin and it's been weight neutral. However, changing antidepressants is a big decision, so you should probably talk to your doctor about your options. And not a primary care physician, but a psychiatrist who can try to modify your medications to have fewer side effects.
__________________


1st mini goal: 249
2nd mini goal: 224
3rd mini goal: 190
VioletVictoria is offline   Reply With Quote
Old 09-26-2009, 09:36 AM   #4
Onederland - Gotcha
 
Hydra's Avatar
 
Join Date: Aug 2009
Location: USA - Ohio
Posts: 462

S/C/G: 252/180/178

Height: 5'9"

Default

I took effexor xr in the past for about a year with no weight gain. I had to discontinue it because it activated mania for me.
__________________


One broccoli for each ten pounds lost! And One Belly Dancer for Goal and Maintaining!!
Hydra is offline   Reply With Quote
Old 09-27-2009, 06:00 PM   #5
Junior Member
 
Join Date: Sep 2009
Posts: 2

Default

Effexor has been working out great for me so far, except for the weight gain. I donot want to change my meds but definately want to lose the weight. Any suggestions???
bameena is offline   Reply With Quote
Old 10-03-2009, 02:26 AM   #6
Brown Eyed Staccie
 
Brown Eyed Staccie's Avatar
 
Join Date: Apr 2009
Location: Alberta
Posts: 544

S/C/G: Way too much to "Just Right"

Height: 5 feet 6 inches

Default

I'm glad I found this...I have been on it for about 2 months - 75 each dose. I gained 10 pounds and although lost 5 in the past three weeks, I have been eating 100% clean and exercising 5 days a week for almost 2 hours for 21 days. I should have lost a minimum of 7-9 for what I am doing and it's very frustrating. I am going to the doctor next week to ask for a different medication, I am not willing to gain weight and/or not lose it since I am convinced one of the reasons I was depressed was because of my weight anyway!
__________________
Brown Eyed Staccie is offline   Reply With Quote
Old 10-04-2009, 11:38 PM   #7
Junior Member
 
inuxvomica's Avatar
 
Join Date: Oct 2009
Posts: 3

S/C/G: 292/286.1/185

Height: 5'6"

Default

That's interesting. When I was on Effexor years ago, I lost 15 pounds in the first month with absolutely no effort. It made me feel like a zombie with absolutely no appetite.
inuxvomica is offline   Reply With Quote
Old 10-13-2009, 09:20 PM   #8
Junior Member
 
Join Date: Aug 2009
Posts: 2

Default

I didn't eat for the first few days i was on then my appetite came back big time but i was off it two weeks later because it put me on edge the whole time really nervous, erratic i couldn't sleep and just wanted to eat.
myfavouritebeing is offline   Reply With Quote
Old 12-15-2009, 09:44 PM   #9
GoWear Fit All-Star
 
mulder1921's Avatar
 
Join Date: Dec 2009
Location: Cleveland, Ohio
Posts: 214

S/C/G: 280/266.8/150

Height: 5'6"

Default

Effexor has been the only one to work for me. I also have not gained any weight. I really think its just a matter of finding the right one for you. I have been on 8 other antidepressents. Zoloft and wellbutrin both made me gain weight. Good luck finding something that works.
mulder1921 is offline   Reply With Quote
Old 01-03-2010, 12:58 AM   #10
Member
 
livingoodinthe707's Avatar
 
Join Date: Jan 2010
Location: CA
Posts: 41

S/C/G: 205.0/188.6/130.0

Height: 5'8"

Default

Quote:
Originally Posted by mulder1921 View Post
Effexor has been the only one to work for me. I also have not gained any weight. I really think its just a matter of finding the right one for you. I have been on 8 other antidepressents. Zoloft and wellbutrin both made me gain weight. Good luck finding something that works.
I agree with you that each person needs to find a medication that works for them. Luckily, I no longer have a need for an anti-depressant, but I was on Effexor XR for roughly 4 months during 2006. The weight gain that I experienced during that time and the relationship with food it fostered were the root of my weight gain. I went from 5'6" and 115-125 to 5'8" and 185-205 in the last 4 years. It was not until recently with alot of concerted effort beforehand that I was able to confront my weight gain and deal with it in a way that empowered me to lose the weight and embrace my body as it is now. I am so glad to be done with the whole ordeal.









livingoodinthe707 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 10:10 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2